Alert archive / Georgia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 31, NWS Charleston, SC

June 2, 2015Chatham County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jun 2, 2015, 4:00 PM EDT for Chatham County, Georgia. It was in force for 45 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 2, 2015, 4:00 PM EDT (20:00 UTC)
Expired
Jun 2, 2015, 4:45 PM EDT
In force
45 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Chatham County, GA

The radar

The Charleston,SC radar (KCLX), 63 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 2, 4:00 PM EDTHAIL 14 Sse I-16/I-95 Interch, GA
Jun 2, 4:04 PM EDTTSTM WND DMG2 Sse I-16/I-95 Interch, GAVERY LARGE TREE BLOWN DOWN AT THE ENTRANCE TO THE SOUTHBRIDGE NEIGHBORHOOD. TREE BLOCKING THE ROAD. TIME ESTIMATED BASED ON RADAR.
Jun 2, 4:14 PM EDTTSTM WND GST 52Savannah Airport, GA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.0 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2015-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 938 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2015-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
938 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
719 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

520 
WUUS52 KCHS 022000
SVRCHS
GAC051-022045-
/O.NEW.KCHS.SV.W.0031.150602T2000Z-150602T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
400 PM EDT TUE JUN 2 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  CHATHAM COUNTY IN SOUTHEASTERN GEORGIA...

* UNTIL 445 PM EDT

* AT 400 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER I-16/I-95
  INTERCHANGE...MOVING NORTH AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SAVANNAH...POOLER AND I-16/I-95 INTERCHANGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3202 8131 3220 8125 3222 8117 3214 8111
      3214 8112 3212 8112 3210 8109 3197 8120
TIME...MOT...LOC 2000Z 197DEG 15KT 3204 8124 

HAIL...1.00IN
WIND...60MPH
 
$$

JRL
3 follow-up statements
999 
WWUS52 KCHS 022012
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
412 PM EDT TUE JUN 2 2015

GAC051-022045-
/O.CON.KCHS.SV.W.0031.000000T0000Z-150602T2045Z/
CHATHAM GA-
412 PM EDT TUE JUN 2 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR CHATHAM COUNTY...

AT 412 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER I-16/I-95
INTERCHANGE...MOVING NORTHEAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SAVANNAH...POOLER AND I-16/I-95 INTERCHANGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3204 8126 3220 8125 3222 8117 3214 8111
      3214 8112 3212 8112 3210 8109 3200 8117
TIME...MOT...LOC 2012Z 207DEG 15KT 3208 8120 

HAIL...1.00IN
WIND...60MPH
 
$$

JRL
809 
WWUS52 KCHS 022021
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
421 PM EDT TUE JUN 2 2015

GAC051-022045-
/O.CON.KCHS.SV.W.0031.000000T0000Z-150602T2045Z/
CHATHAM GA-
421 PM EDT TUE JUN 2 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR CHATHAM COUNTY...

AT 420 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GARDEN CITY...
OR NEAR POOLER...MOVING NORTH AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. AT ABOUT 4 PM...QUARTER SIZED HAIL WAS 
REPORTED AT BERWICK BLVD.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SAVANNAH AND POOLER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3209 8123 3219 8120 3222 8117 3214 8111
      3214 8112 3212 8112 3210 8109 3200 8117
TIME...MOT...LOC 2020Z 201DEG 15KT 3211 8117 

HAIL...1.00IN
WIND...60MPH
 
$$

FWA
784 
WWUS52 KCHS 022036
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
436 PM EDT TUE JUN 2 2015

GAC051-022045-
/O.EXP.KCHS.SV.W.0031.000000T0000Z-150602T2045Z/
CHATHAM GA-
436 PM EDT TUE JUN 2 2015

...THE SEVERE THUNDERSTORM WARNING FOR CHATHAM COUNTY WILL EXPIRE AT
445 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
CHARLESTON.

LAT...LON 3209 8123 3219 8120 3222 8117 3214 8111
      3214 8112 3212 8112 3210 8109 3200 8117
TIME...MOT...LOC 2031Z 197DEG 15KT 3211 8117 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:43 PM EDT, 17 minutes earlier.

Area forecast discussion, Jun 2, 3:43 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
343 PM EDT TUE JUN 2 2015

.SYNOPSIS...
A COLD FRONT WILL APPROACH FROM THE WEST TONIGHT...STALLING OVER THE
AREA WEDNESDAY INTO THURSDAY BEFORE SLOWLY SHIFTING OFF THE COAST
LATE WEEK. ANOTHER COLD FRONT WILL AFFECT THE AREA OVER THE
WEEKEND...WITH A TROUGH OF LOW PRESSURE THEN BECOMING ESTABLISHED
INLAND EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
CONVECTIVE TEMPERATURES HAVE FINALLY BEEN REACHED AFTER A SLOW
START AND CONVECTION IS BEGINNING TO POP ACROSS THE AREA. THE
ATMOSPHERE HAS BEEN SUFFICIENTLY OVERTURNED ALONG THE HIGHWAY 17
CORRIDOR FROM CHARLESTON TO MCCLELLANVILLE SO DO NOT ANTICIPATE
MUCH MORE ACTIVITY IN THAT AREA UNTIL POSSIBLY LATER TONIGHT. THE
ATMOSPHERE CONTINUES TO DESTABILIZE FARTHER INLAND AIDED BY BROAD
UPPER DIFLUENCE AHEAD OF THE UPPER LOW MEANDERING OVER EASTERN
TENNESSEE WHICH WILL SUPPORT FURTHER CONVECTIVE DEVELOPMENT
THROUGH THE REMAINDER OF THE AFTERNOON HOURS. RAP SOUNDINGS SHOW
DCAPES RISING TO 800-1000 J/KG...SO THERE WILL BE A CONTINUED RISK
FOR A ISOLATED SEVERE TSTMS--MAINLY WEST OF THE I-95 CORRIDOR.
0-6KM BULK SHEAR REMAINS WEAK...ALTHOUGH A BIT HIGHER THAN
PREVIOUS DAYS. COULD SEE FEW LOOSELY ORGANIZED CONVECTIVE CLUSTERS
DEVELOP AS A RESULT...ESPECIALLY ALONG MESOSCALE BOUNDARY
COLLISIONS. WIND FIELDS WILL SUPPORT CONVECTIVE TRAINING AND A
RISK FOR LOCALIZED FLOODING.

CONVECTION WILL LIKELY LINGER FOR MUCH OF THE EVENING HOURS WITH
HIGH RESOLUTION GUIDANCE SUGGESTING OUTFLOW FROM ACTIVITY TO THE
WEST AND SOUTHWEST POTENTIAL COLLIDING WITH THE INLAND MOVING SEA
BREEZE AFTER SUNSET. HIGH-END LIKELY POPS OF 70 PERCENT WILL
BE MAINTAINED FOR MOST AREAS THROUGH THE REMAINDER OF THE
AFTERNOON HOURS WITH THE HIGHER GRIDDED POPS SHIFTING INLAND
THROUGH THE EVENING HOURS. DEPENDING ON HOW MUCH ACTIVITY
ORGANIZES FARTHER INLAND...A WEAKENING CLUSTER OF SHOWERS AND
TSTMS COULD APPROACH THE COAST AFTER MIDNIGHT. WILL KEEP 30-40
PERCENT POPS IN PLACE TO ACCOUNT FOR THIS POSSIBILITY.

LOWS WILL RANGE FROM THE MID-UPPER 60S INLAND WITH UPPER 60S TO
LOWER 70S AT THE COAST...EXCEPT MID 70S AT THE BEACHES.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
WEDNESDAY...AT DAYBREAK A CLOSED UPPER LOW WILL BE LOCATED OVER THE
TENNESSEE RIVER VALLEY NEAR THE APPALACHIANS. THROUGH THE DAY THE
LOW AND ASSOCIATED VORT MAX WILL SLOWLY SWING EAST INTO THE WESTERN
CAROLINAS. MEANWHILE...A SURFACE COLD FRONT WILL REMAIN NEARLY
STATIONARY OVER THE REGION. STRONG UPPER DIVERGENCE...CONVERGENCE
ALONG THE STALLED BOUNDARY...AND PWATS OF 1.60-1.75 INCHES WILL
SUPPORT THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. DESPITE
UNIMPRESSIVE MID LEVEL LAPSE RATES...0-6 KM BULK SHEAR DOES INCREASE
IN THE AFTERNOON TO AROUND 20-25 KTS AND WITH CAPE ON THE ORDER OF
1000-1500 J/KG...A FEW STRONGER TO SEVERE STORMS WILL CERTAINLY BE
POSSIBLE. STEEP LOW LEVEL LAPSE RATES AND DCAPE VALUES AROUND 600
J/KG WOULD SUGGEST DAMAGING WIND GUSTS AS PRIMARY THREAT. SPC DOES
HAVE THE AREA IN A MARGINAL RISK OF SEVERE WEATHER. PERIODS OF HEAVY
RAIN WILL BE POSSIBLE AS WELL GIVEN HIGH MOISTURE CONTENT. HIGH
TEMPERATURES WILL BE A BIT COOLER THAN NORMAL...RANGING FROM LOW 80S
ACROSS NORTHERN ZONES TO MID/UPPER 80S SOUTH. ACTIVITY MAY LINGER
INTO THE OVERNIGHT PERIOD AS DECENT FORCING REMAINS IN PLACE. LOW
TEMPERATURES EXPECTED TO MAINLY BE IN THE MID/UPPER 60S.

THURSDAY...CLOSED LOW OVER THE CAROLINAS WILL WEAKEN AS IT CONTINUES
TO SHIFT EAST TOWARDS THE COAST. THE STALLED FRONT WILL STILL BE IN
THE VICINITY SO THERE WILL AGAIN BE FORCING MECHANISMS PRESENT TO
KICK OFF CONVECTION. INSTABILITY IS MARGINAL AND MID LEVEL LAPSE
RATES ARE QUITE POOR...BUT DECENT SHEAR COULD SUPPORT A FEW STRONGER
STORMS AND SPC HAS THE AREA IN ANOTHER MARGINAL RISK. HIGH
TEMPERATURES WILL BE CLOSE TO NORMAL MAINLY IN THE MID TO UPPER 80S.
BEST UPPER SUPPORT WILL SHIFT OUT OF THE AREA LATER IN THE DAY...SO
COVERAGE IS EXPECTED TO DECREASE OVERNIGHT. LOWS WILL BE IN THE
UPPER 60S INLAND/LOW 70S AT THE COAST.

FRIDAY...THE UPPER LOW WILL FINALLY MOVE NORTHEAST OFF THE
COAST...HELPING TO PUSH THE FRONT AWAY FROM THE AREA.
SHOWER/THUNDERSTORM COVERAGE IS EXPECTED TO BE LESS THAN PREVIOUS
DAYS...AND MAINLY CONFINED TO DEVELOPMENT ALONG THE SEA BREEZE. HAVE
DECREASED POPS A BIT TO LOW CHANCES WITH THIS PACKAGE AS LATEST
MODEL SOLUTIONS HAVE BACKED OFF ON CONVECTIVE ACTIVITY. WEAK
SHEAR...POOR LAPSE RATES AND MARGINAL INSTABILITY WILL KEEP SEVERE
THREAT LIMITED. HIGH TEMPERATURES WILL BE IN THE MID/UPPER 80S.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
BROAD UPPER LEVEL TROUGHING WILL PREVAIL OVER THE REGION THROUGH THE
WEEKEND...AS A COLD FRONT DROPS INTO THE AREA SATURDAY NIGHT THEN
RETREATS TO THE NORTH ON SUNDAY. THE UPPER LEVEL TROUGH WILL LINGER
TO SOME DEGREE INTO EARLY NEXT WEEK...WITH A SURFACE TROUGH OF LOW
PRESSURE BECOMING ESTABLISHED INLAND. THIS PATTERN WILL FAVOR
UNSETTLED CONDITIONS...WITH A CHANCE OF SHOWERS AND THUNDERSTORMS IN
THE FORECAST JUST ABOUT EVERY DAY. TEMPERATURES SHOULD BE NEAR
NORMAL THROUGH THE WEEKEND...POSSIBLY EVEN RISING JUST ABOVE NORMAL
EARLY NEXT WEEK.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
KCHS...THE SEABREEZE HAS MOVED INLAND OF KCHS AS OF 18Z...THOUGH
THUNDERSTORMS FORMING ALONG THE BOUNDARY CONTINUE TO ADVECT OVER THE
TERMINAL AREA. EXPECT THIS TO CONTINUE WELL INTO THE AFTERNOON.
THUNDERSTORMS SHOULD TRANSITION TO MAINLY SHOWERS AS THE ATMOSPHERE
BECOMES MORE STABLE AND THE CONVECTION WEAKENS BY LATE AFTERNOON.
THE EARLY OVERNIGHT HOURS SHOULD BE RAIN-FREE...BUT SHOWERS MAY
BEGIN TO MOVE BACK INTO THE AREA DURING THE LATE OVERNIGHT HOURS AND
THROUGH TOMORROW MORNING THANKS TO DEEP MOISTURE ADVECTION AHEAD OF
A COLD FRONT. VFR CONDITIONS SHOULD PERSIST THIS EVENING THROUGH
TOMORROW.

KSAV...THUNDERSTORM COVERAGE ACROSS SOUTHEAST GEORGIA HAS BEEN LESS
THAN ANTICIPATED SO FAR TODAY...BUT THUNDERSTORMS ARE BEGINNING TO
FORM ALONG THE SEA BREEZE FRONT NEARLY OVERHEAD OF KSAV AT 18Z. THE
WINDOW FOR THUNDERSTORMS AND ASSOCIATED VISIBILITY REDUCTION FOR
KSAV LOOKS TO BE 19Z TO 22Z. VFR CEILINGS AND DRY CONDITIONS WILL
FILL IN FOR THE LATE EVENING HOURS. SHOWERS WILL MOVE INTO THE AREA
THROUGH THE OVERNIGHT HOURS AND CONTINUE INTO THE EARLY MORNING
HOURS. VFR CONDITIONS ARE EXPECTED THROUGHOUT THIS PERIOD.

EXTENDED AVIATION OUTLOOK...NUMEROUS SHOWERS AND THUNDERSTORMS WILL
AFFECT THE AREA THROUGH THURSDAY...BECOMING MORE SCATTERED FRIDAY
AND SATURDAY. THIS CONVECTION COULD PRODUCE OCCASIONAL CEILING AND
VISIBILITY RESTRICTIONS...ESPECIALLY IN THE AFTERNOON AND EVENING
WHEN STORMS ARE MOST PROBABLE.

&&

.MARINE...
TONIGHT...NO CONCERNS. SOUTH WINDS 10-15 KT WITH SEAS 2-3 FT.

WEDNESDAY THROUGH SUNDAY...A FRONT WILL REMAIN STALLED OVER/NEAR THE
AREA WEDNESDAY INTO THURSDAY BEFORE PUSHING OFF THE COAST ON FRIDAY.
WITH THE FRONT IN THE VICINITY...WIND DIRECTIONS WILL BE TRICKY AT
TIMES HOWEVER WEAK PRESSURE GRADIENT WILL KEEP SPEEDS GENERALLY LESS
THAN 15 KT. ANOTHER COLD FRONT IS EXPECTED TO IMPACT THE WATERS OVER
THE WEEKEND. NO HEADLINES EXPECTED AT THIS TIME. SEAS THROUGH THE
PERIOD WILL BE 2-3 FEET ON AVERAGE.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

ST/ECT/CEB
Hazardous weather outlook, Jun 2, 9:24 AM EDT, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
924 AM EDT TUE JUN 2 2015

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-031330-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
924 AM EDT TUE JUN 2 2015

...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND
EVENING AWAY FROM THE COAST...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...NUMEROUS SHOWERS AND THUNDERSTORMS WILL
DEVELOP ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA
LATER TODAY AND CONTINUE INTO THIS EVENING. A FEW OF THE
THUNDERSTORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH LARGE
HAIL AND DAMAGING WINDS. THE RISK FOR SEVERE THUNDERSTORMS WILL BE
THE HIGHEST AWAY FROM THE COAST...MAINLY FROM 1 PM UNTIL 8 AM. IN
ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY
RAINFALL IS POSSIBLE. MINOR FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS COULD OCCUR.

STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEWS SOURCE
FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER
SERVICE IN CHARLESTON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

In the hours before

Special weather statement, Jun 2, 12:24 PM EDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1224 PM EDT TUE JUN 2 2015

SCZ045-021715-
INLAND BERKELEY SC-
1224 PM EDT TUE JUN 2 2015

...MARINERS ON LAKE MOULTRIE AND EASTERN LAKE MARION SHOULD SEEK
SAFE HARBOR...

AT 1221 PM EDT...DOPPLER RADAR DETECTED SHOWERS AND THUNDERSTORMS
DEVELOPING NEAR AND OVER LAKES MOULTRIE AND MARION. THE STORMS WERE
MOVING NORTHEAST AT 20 MPH. CONDITIONS WILL REMAIN FAVORABLE FOR
ADDITIONAL SHOWERS AND THUNDERSTORMS TO DEVELOP THROUGH THE EARLY
AFTERNOON.

GUSTY WINDS AND CLOUD TO WATER LIGHTNING IS LIKELY. MARINERS
ARE URGED TO SEEK SAFE HARBOR OR REMAIN IN PORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS ON LAKES MOULTRIE AND MARION SHOULD SEEK SAFE HARBOR
IMMEDIATELY. IF CAUGHT ON THE OPEN WATER...STAY AS LOW AS POSSIBLE
AND WEAR A PERSONAL FLOTATION DEVICE. REMEMBER...IF YOU CAN HEAR
THUNDER YOU ARE AT RISK FOR BEING STRUCK BY LIGHTNING.

&&

LAT...LON 3320 8004 3327 8013 3332 8015 3341 8005
      3336 7999 3332 7998 3325 7999
TIME...MOT...LOC 1622Z 233DEG 16KT 3332 8002
Local storm report, Jun 2, 2:59 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
259 PM EDT TUE JUN 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0258 PM     HEAVY RAIN       2 NNE ARCHDALE          32.93N  80.08W
06/02/2015  M1.13 INCH       DORCHESTER         SC   COCORAHS

&&

EVENT NUMBER CHS1500360
Local storm report, Jun 2, 3:00 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
300 PM EDT TUE JUN 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HEAVY RAIN       CHARLESTON AIRPORT      32.90N  80.04W
06/02/2015  M1.03 INCH       CHARLESTON         SC   ASOS

&&

EVENT NUMBER CHS1500361
Special weather statement, Jun 2, 3:50 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
350 PM EDT TUE JUN 2 2015

GAZ118-119-022015-
COASTAL CHATHAM GA-COASTAL CHATHAM GA-INLAND CHATHAM GA-
INLAND CHATHAM GA-
350 PM EDT TUE JUN 2 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHATHAM COUNTY UNTIL
415 PM EDT...

AT 348 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BURROUGHS...OR NEAR RICHMOND HILL...MOVING NORTHEAST AT 30 MPH.

DIME SIZE HAIL HAS BEEN REPORTED BY A TRAINED SPOTTER 4 MILES EAST
OF RICHMOND HILL. GUSTY WINDS OF 40 MPH WILL ALSO BE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
SAVANNAH...POOLER...I-16/I-95 INTERCHANGE...GARDEN CITY...WHITE BLUFF
AND BURROUGHS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3198 8129 3199 8131 3214 8125 3202 8108
      3192 8121
TIME...MOT...LOC 1948Z 210DEG 26KT 3199 8124

JRL
Local storm report, Jun 2, 3:53 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
353 PM EDT TUE JUN 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0349 PM     HAIL             3 SE RICHMOND HILL      31.90N  81.26W
06/02/2015  E0.50 INCH       BRYAN              GA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED 0.5 INCH HAIL ON OGEECHEE
            DRIVE NEAR THE OGEECHEE RIVER.

&&

EVENT NUMBER CHS1500362

JMC

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 3:50 PM EDTSpecial Weather StatementCHSChatham25 min
Jun 2, 4:21 PM EDTSpecial Weather StatementCHSChatham24 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.